Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

Mobile Device Pairing
Green Open Access
Proceedings of the American Mathematical Society
Proceedings of the American Mathematical Society
ISSN 1088-6826(online) ISSN 0002-9939(print)


On the inverse of Mañé's projection

Author: H. Movahedi-Lankarani
Journal: Proc. Amer. Math. Soc. 116 (1992), 555-560
MSC: Primary 54E35; Secondary 46S10, 54C25
MathSciNet review: 1111436
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: We show that every compact ultrametric space is bi-Lipschitz embeddable in a Hilbert space. We also provide an example of a compact ultrametric space whose fractal (and hence Hausdorff) dimension is finite, but which cannot be bi-Lipschitz embedded in any finite dimensional Euclidean space. This example, in particular, establishes that the inverse of Mañé's projection need not be Lipschitz even in the case of finite fractal dimension.

References [Enhancements On Off] (What's this?)

  • [1] Patrice Assouad, Plongements lipschitziens dans 𝑅ⁿ, Bull. Soc. Math. France 111 (1983), no. 4, 429–448 (French, with English summary). MR 763553 (86f:54050)
  • [2] Alp Eden, Ciprian Foias, Basil Nicolaenko, and Roger Temam, Ensembles inertiels pour des équations d’évolution dissipatives, C. R. Acad. Sci. Paris Sér. I Math. 310 (1990), no. 7, 559–562 (French, with English summary). MR 1050131 (91b:58233)
  • [3] R. Mañé, Lecture Notes in Math., vol. 898, Springer-Verlag, New York, 1981, pp. 230-242.
  • [4] H. Movahedi-Lankarani, Minimal Lipschitz embeddings, Ph.D. Thesis, Pennsylvania State Univ., 1990.

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 54E35, 46S10, 54C25

Retrieve articles in all journals with MSC: 54E35, 46S10, 54C25

Additional Information

PII: S 0002-9939(1992)1111436-3
Article copyright: © Copyright 1992 American Mathematical Society